Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 11, 2021Pettis County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 11, 2021, 4:07 PM CDT for Pettis County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 4:07 PM CDT (21:07 UTC)
Expired
Jun 11, 2021, 4:45 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO

County Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2135 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS83 KEAX 112107
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Fri Jun 11 2021
 
MOZ038-039-044>046-112145-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
407 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR PETTIS...SOUTHWESTERN SALINE...
SOUTHEASTERN LAFAYETTE...SOUTHWESTERN COOPER AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 445 PM CDT...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Corder to near Smithton. Movement was southeast
at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Sedalia, Marshall, Higginsville, Concordia, Sweet Springs, La Monte,
Smithton, Otterville, Corder, Alma, Blackburn, Houstonia, Emma,
Hughesville, Aullville, Mount Leonard, Clifton City and Sedalia
Memorial Arpt.

This includes Interstate 70 in Missouri between mile markers 54 and
81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Missouri. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for central Missouri.

LAT...LON 3869 9306 3859 9306 3859 9332 3915 9380
      3915 9326 3869 9296
TIME...MOT...LOC 2107Z 296DEG 9KT 3910 9361 3868 9315 

$$

Leighton

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:53 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 11, 2:53 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
253 PM CDT Fri Jun 11 2021

.Discussion...
Issued at 252 PM CDT FRI JUN 11 2021

Focus for today...

1) Severe thunderstorms possible through the remainder of the
afternoon, with a threat of damaging wind and large hail.

2) The heat and humidity will intensify across the region in the
coming days.

This afternoon and evening...

For  the remainder of the afternoon and early evening hours we will
be watching the severe thunderstorm complex that is rolling
southeast across northeast Kansas into northwest Missouri.

This small complex of storms moving out of Nebraska is what is left
of the overnight storms that moved east across Nebraska. The storm
activity slowed this morning, but eventually found a good north-
south moisture feed and instability axis in eastern Nebraska, which
has turned the activity south into eastern Kansas and western
Missouri early this afternoon.

As of the early afternoon hours, the complex has put down a cold
pool that looks to be driving the activity ahead of a synoptic front
that is still pushing through southeast Nebraska. As a result the
storms are moving into a favorable environment for severe weather,
as they follow an instability gradient axis of 3500 J/KG through
northeast Kansas into northwest and west central Missouri. Deep
layer shear, both 0-6KM and 0-8KM (50 kts), is more than sufficient
in the vicinity of the leading storms to support organized storms,
and has resulted in bowing line segment that has brought some large
hail and damaging winds (over 70 MPH) in Nebraska and Kansas thus
far.

For the rest of the afternoon, we expect the small complex of storms
to continue to follow the instability axis into east central Kansas
and west central Missouri. This will have the storms moving through
the greater Kansas City Metro between now and 5 PM, with lingering
showers and isolated thunderstorms persisting to around 7 PM in KC.
Large hail and damaging winds remain the primary concerns, though
heavy rain with local flooding may be an issue as individual storms
will be very efficient rain makers.

For late tonight, we may need to watch for redevelopment across north
central Missouri as some of the CAMs advertise a redevelopment of
activity late tonight. Currently, operational models don't support
this, but given the unstable airmass this will need watching.

The weekend and next work week...

In general, the prevailing ridge across the center of the Nation
will continue to prevail into next week, which will bring a
prolonged period of heat and humidity. On the up side, for Saturday,
we will see conditions improve slightly as today's stormy activity
and cool front brings a slightly cooler, and much drier, airmass to
the region. However, by Sunday the humidity and heat will start to
build back in, with Monday looking particularly hot and muggy.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 12 PM CDT FRI JUN 11 2021

Main focus will be on a small complex of thunderstorms that will
drop south-southeast this afternoon across the northwest Kansas-
Missouri border; effecting the terminals through the late
afternoon to early evening hours. Strong gusty winds and low MVFR
CIGs are expected as as the thunderstorms move through. After the
storms move through, expect winds to turn to the north and
northeast for the rest of this TAF cycle.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Jun 11, 12:58 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1258 PM CDT Fri Jun 11 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1258 PM CDT Fri Jun 11 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Maximum heat indices today will be in the mid 90s to near 100
 degrees. Caution needs to be taken if spending time outside.

 Strong to severe storms are possible this afternoon. Winds up to 60
 mph and hail up to the size of golf balls will be the main threats.
 Locally heavy rainfall will also be possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 11, 3:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND GST     1 NNW KEARNEY           39.38N 94.37W
06/11/2021  E60 MPH          CLAY               MO   TRAINED SPOTTER

            ESTIMATED 60MPH 33 HWY ONE HALF MILE EAST OF
            92 CLAY COUNTY.

&&

EMK
Local storm report, Jun 11, 3:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     3 NNE MOSBY             39.36N 94.28W
06/11/2021  E90 MPH          CLAY               MO   LAW ENFORCEMENT

            MULTIPLE 1 FOOT IN DIAMETER TREES DOWN IN
            BETWEEN KEARNEY, MO AND EXCELSIOR SPRINGS,
            MO. TREES WERE REPORTED HEALTHY WITH
            NUMEROUS REPORTED DOWN. DEBRIS ON GROUND
            ALONG WITH ROAD SIGNS REPORTED DOWN.

&&

EMK
Local storm report, Jun 11, 3:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     HOLT                    39.45N 94.34W
06/11/2021  E65 MPH          CLAY               MO   TRAINED SPOTTER

            WINDS KNOCKED DOWN STREET LAMPS, SEVERAL
            2-2.5 INCH TREE BRANCHES ON ROADWAYS.
            SPORADIC PEA-SIZED HAIL REPORTED.

&&

EMK
Local storm report, Jun 11, 3:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BASEHOR                 39.14N 94.94W
06/11/2021                   LEAVENWORTH        KS   EMERGENCY MNGR

            MOTORIST HIT DOWN POWER LINE IN ROADWAY IN
            AREA OF 153 TERR/PARALLEL ROAD (BASEHOR,
            KS).

&&

EMK
Local storm report, Jun 11, 4:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
404 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 WNW EXCELSIOR SPRINGS 39.34N 94.23W
06/11/2021                   CLAY               MO   TRAINED SPOTTER

            POWER POLE SNAPPED, 1.5 FOOT TREES DOWN.
            POWER OUT ON WEST SIDE OF EXCELSIOR SPRINGS,
            MO.

&&

EMK
Special weather statement, Jun 11, 4:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Fri Jun 11 2021

MOZ038-039-044>046-112145-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
407 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR PETTIS...SOUTHWESTERN SALINE...
SOUTHEASTERN LAFAYETTE...SOUTHWESTERN COOPER AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 445 PM CDT...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Corder to near Smithton. Movement was southeast
at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Sedalia, Marshall, Higginsville, Concordia, Sweet Springs, La Monte,
Smithton, Otterville, Corder, Alma, Blackburn, Houstonia, Emma,
Hughesville, Aullville, Mount Leonard, Clifton City and Sedalia
Memorial Arpt.

This includes Interstate 70 in Missouri between mile markers 54 and
81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Missouri. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for central Missouri.

LAT...LON 3869 9306 3859 9306 3859 9332 3915 9380
      3915 9326 3869 9296
TIME...MOT...LOC 2107Z 296DEG 9KT 3910 9361 3868 9315

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:04 PM CDTSpecial Weather StatementEAXAtchison41 min
Jun 11, 12:10 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt21 min
Jun 11, 1:16 PM CDTSevere Thunderstorm WarningEAXHolt29 min
Jun 11, 1:41 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt34 min
Jun 11, 2:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb, Holt, Platte63 min
Jun 11, 2:44 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Platte46 min
Jun 11, 2:49 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray41 min
Jun 11, 2:52 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Jackson, Platte68 min
Jun 11, 3:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Jackson, Ray34 min
Jun 11, 3:28 PM CDTSpecial Weather StatementEAXLafayette47 min
Jun 11, 3:37 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Lafayette, Ray38 min
Jun 11, 3:57 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Jackson, Ray14 min
Jun 11, 3:59 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson31 min
Jun 11, 4:02 PM CDTAreal Flood AdvisoryEAXPlatte4 hr
Jun 11, 4:14 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Ray46 min
Jun 11, 4:25 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline35 min
Jun 11, 4:42 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Pettis33 min
Jun 11, 5:08 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Lafayette, Pettis, Saline37 min
Jun 11, 5:58 PM CDTRiver Flood WarningEAXJackson81 min
Jun 11, 4:57 PM CDTSevere Thunderstorm WarningEAXLinn, Miami48 min
Jun 11, 5:42 PM CDTSevere Thunderstorm WarningEAXLinn33 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.